Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 73, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Oct 5, 2006, 3:43 PM MST for Coconino County, Arizona. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2006, 3:43 PM MST (22:43 UTC)
- Expired
- Oct 5, 2006, 5:00 PM MST
- In force
- 77 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 158 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KFGZ 052247
FFWFGZ
AZC005-060100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
343 PM MST THU OCT 5 2006
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
THIS INCLUDES ANTELOPE CANYON.
* UNTIL 600 PM MST
* AT 333 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A THIRD THUNDERSTORM WITH HEAVY RAIN MOVING OVER THE ANTELOPE
CREEK BASIN. FLASH FLOODING CONTINUE TO MOVE DOWN ANTELOPE CREEK
INTO ANTELOPE CANYON.
LAT...LON 3677 11146 3665 11137 3666 11124 3681 11130
3693 11139 3698 11148
$$
MASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:10 PM MST, 33 minutes earlier.
Area forecast discussion, Oct 5, 3:10 PM MST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 PM MST THU OCT 05 2006 .SYNOPSIS...MOIST SOUTHERLY FLOW WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL ARIZONA THROUGH FRIDAY EVENING. THIS SYSTEM WILL ALSO BRING STRONG AND GUSTY SOUTH WINDS TO THE AREA FRIDAY. EXPECT SOMEWHAT DRIER...BUT CONTINUED UNSETTLED WEATHER TO PERSIST OVER THE WEEKEND AND INTO EARLY NEXT WEEK AS LOW PRESSURE LINGERS OVER THE SOUTHWEST. && .DISCUSSION...MOIST SOUTHERLY FLOW/SHEAR/ISENTROPIC LIFT/AND INSTABILITY OVER MUCH OF THE AREA WILL PRODUCE WIDESPREAD SHOWERS/THUNDERSHOWERS THROUGH FRIDAY EVENING. A STRONG FRONT WILL ALSO MOVE THROUGH THIS AIRMASS FRIDAY AFTERNOON...ENHANCING HEAVY RAINFALL. ISOLATED SEVERE WEATHER TODAY WILL CONTINUE TONIGHT AND MAY BECOME QUITE BUSY EARLY FRIDAY. FLASH FLOOD WATCH IN EFFECT THROUGH THE ENTIRE EVENT...THIS LOOKS GOOD. LOW PRESSURE LINGERS SOUTHWEST OF THE STATE INTO EARLY NEXT WEEK...LOW GRADE POPS IN PLACE TO COVER THIS. PETERSON. && .AVIATION...FOR THE 00Z PACKAGE...SCT-NMRS SHRA/TSRA THROUGH FRIDAY AFTERNOON. VFR CONDITIONS XCPT IFR CONDITIONS IN THE STRONGER TSRA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FFA ALL FGZ ZONES UNTIL 6 PM MST FRIDAY. &&
Hazardous weather outlook, Oct 5, 4:30 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 430 AM MST THU OCT 5 2006 AZZ004>018-037>040-061400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 430 AM MST THU OCT 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AND CENTRAL ARIZONA FOR THIS AFTERNOON THROUGH FRIDAY. A VERY MOIST PACIFIC STORM SYSTEM WILL APPROACH THE AREA TODAY AND FRIDAY. EXPECT WIDESPREAD MODERATE TO HEAVY RAIN TO DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT AND INTO FRIDAY. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HEAVIER AMOUNTS OF 3 TO 4 INCHES POSSIBLE IN FAVORED LOCATIONS. AREA CREEKS AND RIVERS...AS WELL AS DRY WASHES AND POORLY DRAINED AREAS...WILL SEE A SIGNIFICANT INCREASE IN WATER FLOW TODAY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PACIFIC STORM SYSTEM AND SURFACE COLD FRONT WILL SWEEP ACROSS THE STATE DURING THE DAY FRIDAY. AS THIS SYSTEM MOVES ACROSS THE REGION THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 4:00 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 38 hr |
| Oct 5, 1:02 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Oct 5, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 30 min |
| Oct 5, 2:05 PM MST | Flash Flood Warning | FGZ | Coconino | 55 min |
| Oct 5, 2:19 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 26 min |
| Oct 5, 3:48 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 27 min |
| Oct 5, 4:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Oct 5, 4:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 21 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.